MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER INSTRUMENTS; K-WIRE Ø2.5 X 200MM - SF

MEDACTA INTERNATIONAL SA SHOULDER INSTRUMENTS; K-WIRE Ø2.5 X 200MM - SF
Model Number 14,00002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 29 may 2026 lot 2531150: (b)(4) manufactured and released on 12-dec-2025.Expiration date: 2030-nov-26.No anomalies found related to the problem.To date, 66 items of the same lot have been sold with no similar reported event during the period of review.Considering the semifinished lot (mat82418) of the device involved in this complaint, (b)(4) were manufactured and released 23-july-2025.To date, three similar events have been reported on the same semifinished lot during the period of review.Clinical evaluation performed by clinical affairs manager a k-wire d 2.5 x 200 mm fractured during use and a fragment remains inside the patient.The wire is currently stuck within the bone and cannot be removed.According to the surgeon, the patient`s bone quality was normal.Based on the available information and imaging, the retained fragment does not appear to interfere with the prosthesis.The pin remains embedded in the bone and no safe removal option has been identified.It should be noted that the evaluation is limited by the availability of a single radiographic image of poor resolution.As only one projection is available, it is not possible to clearly determine the exact position and orientation of the retained fragment.Therefore, the assessment relies on the information provided.The instrument is manufactured from surgical-grade stainless steel; however, it is not approved for long-term implantation.In rare cases, fragments of broken instruments may be left in the body.The occurrence of adverse reactions in such situations is extremely uncommon.Nevertheless, the surgeon must exercise their best clinical judgment in determining the appropriate course of action in the interest of the patient`s health.Root cause:although the specific circumstances cannot be confirmed, the conditions of surgical variation and intraoperative factors (e.G., bone quality, drilling angle, bending/redirection, axial or torsional forces, surgical handling) likely resulted in the applied forces exceeding the inherent limitations of the device resistance as constrained by the collective design inputs.The investigation does not indicate any potential manufacturing related issue or systemic deficiency.
 
Event or Problem Description
The k-wire d 2.5 x 200mm broke and was left inside the patient as it is stuck in the bone and cannot be removed.Patient`s bone quality reported to be normal.

Brand Name
SHOULDER INSTRUMENTS
Common Device Name
K-WIRE Ø2.5 X 200MM - SF
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25529110
Report Number3005180920-2026-00558
Device Sequence Number15857225
Product Code LXH
UDI-Device Identifier07630971259171
UDI-Public07630971259171
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number14,00002
Device Lot Number2531150
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite